Arkansas, 2013Flash Flooding and Hail in Arkansas, January 12 to 13, 2013
January 12 to 13, 2013 · NWS LZK · 17 events in 12 counties and zones
The arrival of a cold front triggered numerous showers and thunderstorms from the afternoon of the 12th through the morning of the 13th. The front stalled for awhile, causing heavy rain to develop near the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $583,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The arrival of a cold front triggered numerous showers and thunderstorms from the afternoon of the 12th through the morning of the 13th. The front stalled for awhile, causing heavy rain to develop near the front. In a swath from west central Arkansas through the Arkansas River Valley into north central and northeast sections of the state, rainfall amounts of 3.5 to 6 inches were common, resulting in flash flooding. Some of the larger rainfall totals included 6.02 inches at Dardanelle (Yell Co.), 5.39 inches at Calamine (Sharp Co.), 5.20 at Russellville (Pope Co.), 5.10 at Mountain View (Stone Co.), 4.98 at Clinton (Van Buren Co.), 4.75 at Damascus (Van Buren Co.), 4.70 at Batesville Lock and Dam (Independence Co.), 4.15 at Center Ridge (Conway Co.), 4.00 at Hardy (Sharp Co.), 3.90 at Melbourne (Izard Co.) and Salem (Fulton Co.), 3.88 at Evening Shade (Sharp Co.), and 3.70 at Mammoth Spring (Sharp Co.).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 12, 2:59 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 12, 2:59 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CST SAT JAN 12 2013
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
FRONTAL BOUNDARY CURRENTLY EXTENDS FROM NORTH CENTRAL/NORTHEAST
ARKANSAS INTO THE RED RIVER VALLEY OF NORTH TEXAS/SOUTHERN
OKLAHOMA. LOW PRESSURE FORMING ALONG THE BOUNDARY JUST SOUTHWEST
OF THE STATE WILL CONTINUE TO PUSH NORTHEAST TONIGHT...ALLOWING
FOR CONTINUED SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL WILL
REMAIN LIKELY...WITH ADDITIONAL AMOUNTS RANGING FROM ONE TO THREE
INCHES. THE HIGHEST AMOUNTS WILL LIKELY BE OVER NORTHERN AND
CENTRAL ARKANSAS...AND ON TOP OF THE 1.00 TO 1.50 INCHES ALREADY
RECEIVED TODAY.
SEVERE WEATHER REMAINS POSSIBLE...PRIMARILY IN AREAS EAST OF
I-30/SOUTH OF I-40. WIND AND MARGINALLY SEVERE HAIL WILL BE THE
PRIMARY CONCERN...THOUGH A TORNADO CANNOT BE RULED OUT. IT WILL
ALL DEPEND ON IF STORMS CAN BECOME SURFACE BASED...WHICH SO FAR
THEY/RE HAVING A HARD TIME DOING. THE SEVERE THREAT SHOULD WIND
DOWN IN THE HOURS AFTER SUNSET.
COLD AIR PUSHING IN BEHIND THE FRONT WILL DROP TEMPERATURES FAIRLY
RAPIDLY...WITH SOME WINTRY PRECIPITATION POSSIBLE OVER NORTHERN/
NORTHWEST ARKANSAS LATE TONIGHT AND EARLY SUNDAY. THIS WOULD
INITIALLY BE IN THE FORM OF A LIGHT FREEZING RAIN/DRIZZLE AND
SLEET MIX...CHANGING TO SNOW BEFORE ENDING. AT THIS POINT...IT
DOES NOT LOOK LIKE ANY ACCUMULATIONS WOULD BE SIGNIFICANT TO CAUSE
WIDESPREAD PROBLEMS.
AN ADDITIONAL WEAK WAVE WILL MOVE THROUGH BEHIND THE FRONT LATE
SUNDAY...KEEPING SMALL PRECIPITATION CHANCES IN THE FORECAST
CENTRAL AND SOUTH THROUGH MONDAY...AND AGAIN ON TUESDAY. HOWEVER...
AT THIS POINT...IT APPEARS THAT THIS WILL NOT BE ANYTHING OF ANY
SIGNIFICANCE.
&&
.LONG TERM...WEDNESDAY THROUGH SATURDAY
AN UPPER TROUGH WILL BE OVER THE EASTERN HALF OF THE U.S. TO BEGIN
THE PERIOD. THE UPPER TROUGH DOES NOT MOVE MUCH THROUGH THE PERIOD
AND BY SATURDAY EVENING...THE TROUGH IS OVER THE EAST AND AN UPPER
RIDGE BUILDS OVER THE WEST COAST.
MODELS ARE NOW IN AGREEMENT FOR A DRY EXTENDED FORECAST. SURFACE
HIGH PRESSURE WILL BE OVER THE AREA WEDNESDAY. A WEAK AND DRY COLD
FRONT MOVES THROUGH THURSDAY AND HIGH PRESSURE RETURNS FOR FRIDAY
AND SATURDAY. REMOVED ALL POPS FROM THE EXTENDED FORECAST.
TEMPERATURES WILL BE NEAR NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 32 37 21 39 / 100 50 10 10
CAMDEN AR 44 48 26 43 / 100 70 20 20
HARRISON AR 26 35 16 36 / 100 20 10 10
HOT SPRINGS AR 40 45 24 45 / 100 40 10 10
LITTLE ROCK AR 41 44 25 42 / 100 50 10 10
MONTICELLO AR 49 49 28 39 / 100 90 30 20
MOUNT IDA AR 36 43 19 44 / 100 30 10 10
MOUNTAIN HOME AR 30 37 18 37 / 100 30 10 10
NEWPORT AR 36 39 23 39 / 100 60 20 10
PINE BLUFF AR 45 45 27 42 / 100 80 20 20
RUSSELLVILLE AR 36 41 19 43 / 100 20 10 10
SEARCY AR 35 38 20 39 / 100 60 10 10
STUTTGART AR 40 42 25 41 / 100 70 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BAXTER-BOONE-CALHOUN-
CLARK-CLEBURNE-CONWAY-DALLAS-FAULKNER-FULTON-GARLAND-HOT SPRING-
INDEPENDENCE-IZARD-JOHNSON-LOGAN-LONOKE-MARION-MONTGOMERY-NEWTON-
OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-YELL.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARKANSAS-BRADLEY-
CLEVELAND-DESHA-DREW-GRANT-JACKSON-JEFFERSON-LINCOLN-MONROE-
PRAIRIE-WOODRUFF.
&&
SHORT TERM...57 / LONG TERM...55
Hazardous weather outlook, Jan 12, 10:38 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1038 AM CST SAT JAN 12 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1038 AM CST SAT JAN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SOUTHERLY WINDS WILL CONTINUE TO USHER IN GULF MOISTURE TO ARKANSAS
TODAY. THE ABUNDANT MOISTURE...WHEN COMBINED WITH SURFACE LOW
PRESSURE AND AN ASSOCIATED FRONTAL BOUNDARY MOVING INTO ARKANSAS
TODAY WILL ALLOW FOR WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH
SUNDAY. THE RAIN WILL BE HEAVY AT TIMES. THE HEAVIEST RAINFALL WILL
LIKELY EXTEND FROM ROUGHLY TEXARKANA UP THROUGH LITTLE ROCK AND
BATESVILLE. IN THESE AREAS...RAINFALL AMOUNTS TODAY AND TONIGHT WILL
RANGE FROM 2 TO 3 INCHES...WITH SOME LOCALLY HEAVIER AMOUNTS
POSSIBLE.
GIVEN THE POSSIBILITY FOR EXCESSIVE RAINFALL...THERE IS A FLASH FLOOD
CONCERN ACROSS THE REGION. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A
LARGE PART OF ARKANSAS. VEGETATION IS DORMANT...AND IS NOT CONSUMING
MUCH GROUND WATER. THIS WILL CAUSE SOIL TO BECOME SATURATED MORE
QUICKLY...AND RUNOFF WILL INCREASE MORE READILY. THUS...THE FLASH
FLOOD THREAT WILL BE ENHANCED.
ALSO...TO THE SOUTHEAST OF THIS TEXARKANA TO BATESVILLE CORRIDOR...
TEMPERATURES WILL WARM INTO THE LOWER TO MID 70S. THIS WILL RESULT
IN INCREASED INSTABILITY IN THE SOUTHEAST PORTION OF THE STATE. WHILE
THE OVERALL THREAT IS NOT EXTREMELY HIGH...SOME STORMS THIS
AFTERNOON COULD BE STRONG TO SEVERE. UPPER LEVEL WINDS WILL BE
STRONG....CAUSING THESE STORMS TO BE QUICK MOVING. THIS OFTEN
INCREASES THE CHANCES FOR DAMAGING STRAIGHT LINE WINDS. ALSO...SOME
STORMS WILL HAVE THE POTENTIAL TO ROTATE AS WINDS CHANGE DIRECTION
WITH HEIGHT. WHILE NOT HIGH...THE THREAT OF A TORNADO OR TWO CANNOT
BE RULED OUT.
ACROSS NORTHWEST ARKANSAS TONIGHT...RAIN WILL HAVE THE POTENTIAL
TO CHANGE OVER TO FREEZING DRIZZLE AND SOME SLEET BEFORE
TRANSITIONING QUICKLY TO SNOW. NO SIGNIFICANT ACCUMULATIONS ARE
EXPECTED AT THIS TIME. HOWEVER...SOME MINOR ACCUMULATIONS COULD BE
SEEN IN ELEVATED AREAS ACROSS NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SOME LINGERING SHOWERS WILL CONTINUE OVER THE SOUTHEAST PARTS OF
ARKANSAS SUNDAY MORNING...BUT SHOULD BE MOSTLY EAST OF THE AREA BY
SUNDAY AFTERNOON AND EVENING. SOME SLIGHT RAIN CHANCES WILL BE NOTED IN
THE FAR SOUTHEAST THROUGH THE DAY SUNDAY AND INTO SUNDAY NIGHT.
MUCH COLDER AIR WILL FOLLOW THE FRONT. BY SUNDAY MORNING...
SUBFREEZING TEMPERATURES ARE EXPECTED IN PARTS OF THE OZARKS. IT
IS POSSIBLE THE COLD AIR COULD PUSH IN BEFORE THE PRECIPITATION
ENDS...CAUSING A PERIOD OF LIGHT FREEZING RAIN...SLEET...OR EVEN
FLURRIES ACROSS NORTH CENTRAL ARKANSAS. HOWEVER..THE PRECIPITATION
SHOULD MOVE EAST QUICKER THAN THE COLD AIR ARRIVES...THUS
SIGNIFICANTLY REDUCING THE CHANCES OF WINTRY PRECIPITATION.
STILL...IF IT DOES OCCUR...AMOUNTS WILL BE NEGLIGIBLE.
ANOTHER PERIOD OF POTENTIAL WINTRY PRECIPITATION WILL EXIST IN FAR
SOUTHEAST ARKANSAS SUNDAY NIGHT AND EARLY MONDAY MORNING FOR THE
SAME REASONS...COLD AIR FILTERING IN AT THE SURFACE WHILE RAIN
CONTINUES TO FALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...
MAINLY EAST OF THE INTERSTATE 30 CORRIDOR AND SOUTH OF I-40.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
In the hours before
Special weather statement, Jan 12, 1:03 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
103 PM CST SAT JAN 12 2013
ARZ031-032-039-043-044-121950-
CONWAY AR-FAULKNER AR-PERRY AR-PULASKI AR-SALINE AR-
103 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...WESTERN
PULASKI...EASTERN PERRY...SOUTHWESTERN FAULKNER AND SOUTHEASTERN
CONWAY COUNTIES UNTIL 145 PM CST...
AT 101 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LAKE NORRELL...OR 10 MILES
SOUTHWEST OF LAKE MAUMELLE...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAUMELLE... LAKE MAUMELLE... CONWAY...
TOAD SUCK... ROLAND... PINNACLE MTN...
MORGAN... MAYFLOWER... MARCHE...
LITTLE ITALY... LAKE NORRELL... LAKE CONWAY...
CHENAL VALLEY... WYE MTN... WYE...
REFORM... PARON... PALARM...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 121 AND 146.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3520 9250 3489 9224 3466 9268 3478 9284
TIME...MOT...LOC 1903Z 221DEG 43KT 3481 9267
225
Special weather statement, Jan 12, 2:17 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CST SAT JAN 12 2013
ARZ014-016-024-025-032-033-122100-
CLEBURNE AR-FAULKNER AR-INDEPENDENCE AR-JACKSON AR-STONE AR-WHITE AR-
217 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...SOUTHEASTERN
STONE...EXTREME SOUTHWESTERN JACKSON...SOUTHWESTERN INDEPENDENCE...
NORTHEASTERN FAULKNER AND CLEBURNE COUNTIES UNTIL 300 PM CST...
AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROSE BUD...OR 12 MILES SOUTH OF HEBER
SPRINGS...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MELROSE... HEBER SPRINGS... GREERS FERRY LAKE...
STEPROCK... ROSE BUD... PLEASANT PLAINS...
PANGBURN... MT VERNON... GREERS FERRY DAM...
CONCORD... WILBURN... SUNNYDALE...
SIDON... ROOSEVELT... PEARSON...
LOCUST GROVE... LETONA... IDA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3585 9181 3546 9156 3521 9215 3546 9223
TIME...MOT...LOC 2017Z 223DEG 40KT 3535 9207
225
Special weather statement, Jan 12, 2:54 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CST SAT JAN 12 2013
ARZ021-022-030-031-038-122140-
CONWAY AR-JOHNSON AR-LOGAN AR-POPE AR-YELL AR-
254 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...SOUTHERN
POPE...EASTERN LOGAN...SOUTHEASTERN JOHNSON AND NORTHWESTERN CONWAY
COUNTIES UNTIL 345 PM CST...
AT 252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MOSLEY...OR 8 MILES
NORTHEAST OF DANVILLE...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE... TARAL... POTTSVILLE...
PINEY BAY REC AREA... PETIT JEAN RIVER WMA...
MOSLEY... LONDON... LAKE DARDANELLE...
HOLMAN... HECTOR... DOVER...
DARDANELLE LOCK AND DAM... DARDANELLE...
BROOMFIELD... SCOTTSVILLE... RANGER...
PINEY... LUTHERVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 68 AND 91.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3560 9326 3538 9281 3503 9326 3514 9346
TIME...MOT...LOC 2054Z 212DEG 47KT 3518 9332
224
Special weather statement, Jan 12, 3:24 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CST SAT JAN 12 2013
ARZ007-016-025-122210-
INDEPENDENCE AR-JACKSON AR-SHARP AR-
324 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHARP...NORTHERN JACKSON
AND EASTERN INDEPENDENCE COUNTIES UNTIL 415 PM CST...
AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF MAGNESS...OR 11 MILES
SOUTHEAST OF BATESVILLE...MOVING NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT... TUCKERMAN... SWIFTON...
OIL TROUGH... NEWARK... MAGNESS...
JACKSONPORT... GRUBBS... DIAZ...
THIDA... SULPHUR ROCK... STEGALL...
ROSIE... MACKS... KENYON...
HALE... GRANGE... GAINESBORO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3552 9157 3594 9156 3601 9135 3589 9135
3590 9111 3589 9103 3588 9102 3559 9103
TIME...MOT...LOC 2124Z 229DEG 57KT 3571 9141
225Special weather statement, Jan 12, 3:48 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
348 PM CST SAT JAN 12 2013
ARZ030-037-038-122220-
LOGAN AR-SCOTT AR-YELL AR-
348 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...EASTERN SCOTT AND
SOUTHWESTERN LOGAN COUNTIES UNTIL 415 PM CST...
AT 343 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WALDRON...MOVING NORTHEAST AT 55
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... BOONEVILLE...
STONEHOUSE REC AREA... MAGAZINE...
CARDIFF... BLUE MTN LAKE... UNION HILL...
SUGAR GROVE... PARKS... OLIO...
NEEDMORE... IONE... GRAYSON...
CHISMVILLE... CAROLAN... BOLES...
BLUE MTN... BLUE BALL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3524 9401 3524 9392 3504 9353 3472 9400
3482 9418
TIME...MOT...LOC 2148Z 212DEG 49KT 3485 9402
224Flash Flood, Polk
- When
- January 12, 4:15 PM CST to 7:30 PM CST
- Where
- Polk County, 2.91 mi WNW of Mena to 1.85 mi E of Potter
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.600, -94.275
Streets and low-lying areas flooded around Mena.
Flash Flood, Polk
- When
- January 12, 5:15 PM CST to 5:45 PM CST
- Where
- Polk County, 2.55 mi WNW of Ink to 1.51 mi NNE of Nunley
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 34.593, -94.162
Some bridges were washed out around Ink.
Flash Flood, Scott
- When
- January 12, 5:30 PM CST to 7:30 PM CST
- Where
- Scott County, 2.46 mi NW of Boles to 1.87 mi SSW of Y City
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 34.801, -94.085
Flash flooding occurred between Y City and Boles.
Flash Flood, Pope
- When
- January 12, 5:30 PM CST to 9:00 PM CST
- Where
- Pope County, 0.64 mi NE of Moreland to 1.49 mi SSW of Ross
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 35.376, -92.991
Water flowed over multiple bridges on county roads. Parts of Arkansas Ave./Arkansas 7 were closed. Water entered some houses and apartments.
Flash Flood, Yell
- When
- January 12, 5:30 PM CST to 9:00 PM CST
- Where
- Yell County, 2.52 mi NNW of Belleville to 1.72 mi ENE of Macedonia
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 35.135, -93.461
Arkansas 27 had many places under water. In the eastern part of Danville, five people had to be evacuated from a house and a motorist stranded in high water had to be rescued.
Flash Flood, Pope
- When
- January 12, 5:40 PM CST to 9:00 PM CST
- Where
- Pope County, 1.59 mi NW of Dover to 1.85 mi WSW of Dover
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.418, -93.137
A water rescue was necessary for people trapped in a car in Dover.
Flash Flood, Pope
- When
- January 12, 5:40 PM CST to 9:00 PM CST
- Where
- Pope County, 4.54 mi NW of Atkins to 0.94 mi W of Atkins
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.281, -92.971
A water rescue was necessary for people trapped in a vehicle at Atkins.
Flash Flood, Stone
- When
- January 12, 5:45 PM CST to 8:00 PM CST
- Where
- Stone County, 2.13 mi NW of Mountain View to 1.64 mi WSW of Mountain View
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.888, -92.151
Streets flooded in Mountain View.
Flash Flood, Montgomery
- When
- January 12, 6:15 PM CST to 9:00 PM CST
- Where
- Montgomery County, 1.27 mi S of Hog Jaw to 1.52 mi E of Sulphur Spgs
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.582, -93.753
Creeks overflowed their banks.
Flash Flood, Van Buren
- When
- January 12, 8:15 PM CST to 11:00 PM CST
- Where
- Van Buren County, 2.42 mi ESE of Archey to 2.15 mi SSW of Clinton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.632, -92.493
Streets flooded in Clinton.
Flash Flood, Garland
- When
- January 12, 9:10 PM CST to January 13, 12:00 AM CST
- Where
- Garland County, 2.13 mi NE of Pleasant Hill to 1.24 mi ENE of Pleasant Hill
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.474, -93.146
More than a foot of water was flowing across Central Ave. in Hot Springs. State troopers had to block off the road.
Hail, Garland
- When
- January 12, 9:15 PM CST
- Where
- Garland County, Hot Spgs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.500, -93.050
Flash Flood, Van Buren
- When
- January 12, 9:15 PM CST to 11:30 PM CST
- Where
- Van Buren County, 0.69 mi NW of Una to 3.07 mi W of Beverage Town
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 35.706, -92.790
Numerous county roads and some highways were impassable or had water over them, including some areas around Shirley, Choctaw, Scotland, Damascus, the Van Buren/Stone County line, and Fairfield Bay. The county declared a disaster.
Flash Flood, Independence
- When
- January 12, 10:00 PM CST to January 13, 12:00 AM CST
- Where
- Independence County, 2.07 mi ESE of Limedale to 1.46 mi WNW of Desha
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.810, -91.685
Several roads around Batesville had to be barricaded due to high water.
Flash Flood, White
- When
- January 12, 10:50 PM CST to January 13, 3:00 AM CST
- Where
- White County, 0.32 mi NW of West Pt to 0.55 mi NW of Rescue
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.203, -91.624
Arkansas 323 was closed due to high water south of Arkansas 36.
Flash Flood, Lincoln
- When
- January 13, 7:00 AM CST to 12:00 PM CST
- Where
- Lincoln County, 5 mi W of Tarry to Cornerville
- Cause
- Heavy Rain
- Property damage
- $48,000
- Reported by
- Emergency Manager
- Coordinates
- 34.070, -91.917
Approximate 98% of the county roads had wash-outs on them. Water was still over many roads on the 15th, with three roads still closed. The county declared a disaster.
Flash Flood, Drew
- When
- January 13, 7:10 AM CST to 12:00 PM CST
- Where
- Drew County, Rock Spgs to Lacey
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 33.770, -91.920
Arkansas 35, 138, and 83 were flooded. Numerous county roads were inundated, as were some streets in Monticello. Garnett Rd. collapsed just north of Arkansas 83. Cut-Off Creek flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Cold in Missouri, January 12 to 13, 20134 deaths · 3 events
- Frost and Freeze and Cold in Arizona, January 12 to 16, 20131 death · $190,000 · 7 events
- Frost and Freeze in Arizona, January 12 to 16, 2013$163 million · 8 events
- Tornado and Flash Flooding in Kentucky, January 12 to 13, 2013$208,000 · EF2 · 11 events
- Frost and Freeze in California, January 12 to 14, 2013$6.5 million · 3 events
- Frost and Freeze in Nevada, January 12 to 16, 2013$5.1 million · 2 events
- Tornadoes and Damaging Winds in Louisiana, January 12 to 13, 20132 injured · $120,000 · EF1 · 5 events
- Frost and Freeze in Arizona, January 12 to 16, 2013$550,000 · 2 events
- Frost and Freeze in California, January 12 to 16, 2013$500,000 · 1 event
- Flash Flood in Mississippi, January 12, 2013$120,000 · 1 event
- Flash Flooding and Flooding in Illinois, January 12 to 16, 2013$60,000 · 61 kt wind · 11 events
- Damaging Winds in Illinois, January 12, 2013$73,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420061, 420063, 420062, 420066, 420071, 420064, 420065, 420068, 420072, 420073, 420075, 420074, 420089, 420090, 420092, 420095, 420093.